This potential toxin is considered to be a mild risk or the symptoms are not considered serious. The risk level, however, may vary depending on the amount or part ingested (see details below). While in most cases you should be able to carefully monitor your pet at home, if any of the symptoms listed below appear, if your pet's condition worsens not improves, or if there is any change in your pet's behavior or other habits, please contact whiskerDocs or your primary veterinarian for further guidance.
Pets and humans can both suffer from over or under active thyroid glands, and therefore be prescribed a thyroid medication. When given for a chronic thyroid condition, these medications are generally very safe. In fact, dogs often require a higher dose of medication to correct a thyroid problem than humans do. This means that, unlike most medications used in both human and veterinary medicine, there is a much wider margin of safety if pets get into a human prescription accidentally or if they accidentally receive an extra dose. However, if a large acute overdose is suspected, elevated heart rate, nervousness, panting, severe agitation or aggression, tremors, and seizures may be seen.